Open Access
Translator Disclaimer
2006 Homeomorphisms which are Dehn twists on the boundary
Darryl McCullough
Algebr. Geom. Topol. 6(3): 1331-1340 (2006). DOI: 10.2140/agt.2006.6.1331

Abstract

A homeomorphism of a 3–manifold M is said to be Dehn twists on the boundary when its restriction to M is isotopic to the identity on the complement of a collection of disjoint simple closed curves in M. In this paper, we give various results about such collections of curves and the associated homeomorphisms. In particular, if M is compact, orientable, irreducible and M is a single torus, and M admits a homeomorphism which is a nontrivial Dehn twist on M, then M must be a solid torus.

Citation

Download Citation

Darryl McCullough. "Homeomorphisms which are Dehn twists on the boundary." Algebr. Geom. Topol. 6 (3) 1331 - 1340, 2006. https://doi.org/10.2140/agt.2006.6.1331

Information

Received: 31 August 2005; Revised: 6 July 2006; Accepted: 20 July 2006; Published: 2006
First available in Project Euclid: 20 December 2017

zbMATH: 1135.57011
MathSciNet: MR2253449
Digital Object Identifier: 10.2140/agt.2006.6.1331

Subjects:
Primary: 57M99
Secondary: 57R50

Rights: Copyright © 2006 Mathematical Sciences Publishers

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.6 • No. 3 • 2006
MSP
Back to Top